MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO?; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO?; CATHETER, CORONARY, ATHERECTOMY
Model Number H749394672000
Medical Device Problem Codes Entrapment of Device (1212); Nonstandard Device (1420); Intermittent Loss of Power (4016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the burr was stuck in the lesion.The target lesion was located in the moderately tortuous and severely calcified mid left anterior descending artery.A 2.00mm rotapro was selected for use and speed was set at 180,000 rpm.After 2 ablations, the device stalled and the burr became stuck within the lesion.The proximal part of the drive shaft was cut and the device was released by utilizing the guide catheter to press on the area where the burr was stuck.The burr and guidewire were then removed as one unit.The procedure was completed using another of the same device.There were no patient complications.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer.The complaint device was received for product analysis.A visual inspection of the device found that the distal end of the coil was stretched, kinked and detached.The returned wire was able to be removed from the rotapro with no resistance or issue proximally as the distal end of the wire failed to return.The wire was fed into the returned guide catheter to confirm the burr was not lodged within the device.The wire was able to be inserted and failed to encounter any resistance.The burr to the rotapro failed to return for further analysis.After destructive testing was performed, it was found that the drive shaft (turbine) was corroded, indicating the presence of dried saline within the device.During device-to-device interaction test, when the rotapro advancer was connected to the rotapro console and the ablation button was pressed, the device stalled and did not run.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that the burr was stuck in the lesion.The target lesion was located in the moderately tortuous and severely calcified mid left anterior descending artery.A 2.00mm rotapro was selected for use and speed was set at 180,000 rpm.After 2 ablations, the device stalled and the burr became stuck within the lesion.The proximal part of the drive shaft was cut and the device was released by utilizing the guide catheter to press on the area where the burr was stuck.The burr and guidewire were then removed as one unit.The procedure was completed using another of the same device.There were no patient complications, and patient is stable post procedure.

Brand Name
ROTAPRO?
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key23607535
Report Number2124215-2025-83684
Device Sequence Number21273572
Product Code MCX
UDI-Device Identifier08714729999591
UDI-Public(01)08714729999591(17)270617(10)36775897
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH749394672000
Device Catalogue NumberH749394672000
Device Lot Number0036775897
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2025
Supplement Date Received by Manufacturer01/23/2026
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date02/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown